Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 55, NWS Lake Charles, LA

May 21, 2015Hardin County, Jefferson County, Texas

NWS Lake Charles, LA issued this river flood warning at May 21, 2015, 4:19 PM CDT for Hardin County, Jefferson County, Texas. It took effect at May 23, 2015, 7:00 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 4:19 PM CDT (21:19 UTC)
In effect from
May 23, 2015, 7:00 PM CDT
Expired
May 26, 2015, 7:00 PM CDT
In force
3 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2).

Action stage
22 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WGUS44 KLCH 212119
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
419 PM CDT THU MAY 21 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

TXC199-245-221119-
/O.NEW.KLCH.FL.W.0055.150524T1800Z-150527T0000Z/
/SOLT2.1.ER.150524T1800Z.150525T0600Z.150526T1200Z.NO/
419 PM CDT THU MAY 21 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Pine Island Bayou Near Sour Lake.
* from Sunday afternoon to Tuesday evening...or until the warning is 
  cancelled.
* At  3:45 PM Thursday the stage was 22.6 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage by Sunday early 
  afternoon and continue to rise to near 25.1 feet by early Monday 
  morning. The river will fall below flood stage by Tuesday morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
2 follow-up statements
555 
WGUS84 KLCH 220345
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1045 PM CDT THU MAY 21 2015

...The flood warning continues for the following rivers in 
Louisiana...Texas...

  Calcasieu River Near Glenmora 
  Pine Island Bayou Near Sour Lake 

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Red River Near Alexandria 
  Calcasieu River At Old Town Bay 
  Sabine River Near Bon Wier 
  Sabine River Near Deweyville 
  Neches River Near Town Bluff 

LAC011-115-TXC351-221745-
/O.CON.KLCH.FL.W.0053.000000T0000Z-000000T0000Z/
/BWRT2.2.ER.150520T1415Z.150524T1800Z.000000T0000Z.NO/
1045 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Sabine River Near Bon Wier.
* until further notice...or until the warning is cancelled.
* At 10:15 PM Thursday the stage was 33.2 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast...The river will continue rising to near 35.2 feet by 
  Sunday early afternoon then begin falling.
* Impact...At stages near 35.0 feet...Expect several secondary roads
  in the Merryville area near the river to be closed.

&&
 
LAT...LON 3104 9361 3078 9366 3055 9379 3053 9366
      3082 9350 3104 9348

$$

LAC011-019-TXC351-361-221744-
/O.CON.KLCH.FL.W.0050.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.150522T0600Z.150526T1800Z.000000T0000Z.NO/
1045 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 9:45 PM Thursday the stage was 23.8 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...rise above flood stage by after midnight tomorrow and 
  continue to rise to near 25.8 feet by Tuesday early afternoon.
* Impact...At stages near 25.0 feet...Lowest roads beside the river 
  flood around Deweyville and subject to being closed. In addition, 
  low-lying roads in Southwest Beauregard Parish are flooded 
  including Robert Clark Road. Flooding occurs on the south side of 
  Niblett Bluff Park with access roads to camp houses cut off around 
  the park. Access roads to the river in Northeastern Orange County 
  become flooded.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

LAC009-079-221744-
/O.CON.KLCH.FL.W.0054.000000T0000Z-150524T0000Z/
/AEXL1.1.ER.150523T1200Z.150523T1200Z.150523T1200Z.NO/
1045 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Red River Near Alexandria.
* until Saturday evening...or until the warning is cancelled.
* At 9:00 PM Thursday the stage was 31.0 feet.
* Minor flooding is forecast.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.
* Impact...At stages near 32.0 feet...Flooding of lowland areas near
  the river occurs and recreational boating is affected.

&&
 
LAT...LON 3160 9271 3143 9285 3105 9223 3122 9173
      3138 9185 3125 9227

$$

LAC079-221744-
/O.EXT.KLCH.FL.W.0051.000000T0000Z-150526T1200Z/
/GLML1.1.ER.150519T0507Z.150523T0000Z.150526T0600Z.NO/
1045 PM CDT THU MAY 21 2015

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  The Calcasieu River Near Glenmora.
* until Tuesday morning...or until the warning is cancelled.
* At 9:45 PM Thursday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by 
  tomorrow evening. The river will fall below flood stage early 
  Tuesday morning.
* Impact...At stages near 14.0 feet...Some roads upstream from 
  Glenmora, including Strothers Crossing Road near the community of 
  Calcasieu and Price Crossing Road near Hineston have two to three 
  feet of water over the road and are subject to being closed. 
  Flooding of forested areas near the river will also occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-221744-
/O.CON.KLCH.FL.W.0052.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.150521T1000Z.150525T0600Z.000000T0000Z.NO/
1045 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At 5:00 AM Thursday the stage was 4.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 4.3 feet by early
  Monday morning then begin falling.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

TXC241-457-221744-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
1045 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At 10:31 PM Thursday the stage was 68.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will continue rising to near 68.8 feet by 
  after midnight tomorrow. Additional rises may be possible 
  thereafter.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC199-245-221744-
/O.EXT.KLCH.FL.W.0055.150524T0000Z-150525T0600Z/
/SOLT2.1.ER.150524T0000Z.150524T0000Z.150524T1800Z.NO/
1045 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* from Saturday evening to late Sunday night...or until the warning 
  is cancelled.
* At 9:45 PM Thursday the stage was 23.3 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday evening.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
741 
WGUS84 KLCH 221546
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1046 AM CDT FRI MAY 22 2015

...The flood warning is cancelled for the following rivers in 
Texas...

  Pine Island Bayou Near Sour Lake 

TXC199-245-221616-
/O.CAN.KLCH.FL.W.0055.000000T0000Z-150525T0600Z/
/SOLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 AM CDT FRI MAY 22 2015

The Flood Warning is cancelled for
  The Pine Island Bayou Near Sour Lake.
* At  9:45 AM Friday the stage was 23.7 feet.
* Flood stage is 25.0 feet.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 21, 3:17 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 21, 3:17 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT THU MAY 21 2015

.DISCUSSION...
WX MAP SHOWS COMBINATION COLD FRONT/OUTFLOW BOUNDARY NOW APPROACHING
THE COAST. WITH THE ENHANCED CONVERGENCE AND INSTABILITY AHEAD OF
THE BOUNDARY...NUM TSRA DEVELOPED ALONG AND S OF THE I-10 CORRIDOR
IN SE TX/SW LA THIS AFTERNOON...PRODUCING LOCALIZED FLOODING JUST
SOUTH OF LAKE CHARLES AND BEAUMONT.

SHRA/TSRA WILL CONTINUE THIS EVENING ALONG THE FROPA NEAR THE
COAST AND COASTAL WATERS...DIMINISHING OVERNIGHT. SLIGHTLY COOLER
AND DRIER AIR EXPECTED ACROSS C LA AND INLAND SE TX WHERE LOWS
WILL BE IN THE LOWER 60S. FURTHER SOUTH...ABOUT THE BEST WE CAN
EXPECT IS MID/UPPER 60S ALONG THE I-10 CORRIDOR BY DAYBREAK...AND
ALONG THE COAST...MAYBE NEAR 70.

THIS WILL BE SHORT LIVED...AS THE FRONT IS EXPECTED TO LIFT BACK
NORTH FRI...PROVIDING YET ANOTHER FOCUS FOR SHRA TSRA. GOING
30-50% FOR THIS BY THE AFTERNOON.

BY SAT...MAIN CHANCES OF SHRA/TSRA WILL BE DURING THE AFTERNOON
WITH SEA-BREEZE/BOUNDARY COLLISIONS BEING THE PRIMARY FOCUS.

FOR SUN...THE UPPER LEVEL TROF ACROSS THE WESTERN U.S. WILL MOVE
FAR ENOUGH EAST TO PROVIDE INCREASED LIFT. TODAY'S MODEL CONSENSUS
ADVANCES THE LARGE SCALE FURTHER EAST...THUS ENHANCING OUR PRECIP
CHANCES AND HEAVY RAIN POTENTIAL TO MOST OF THE DAY SUN INTO
MEMORIAL DAY. THE SW FLOW ALOFT WILL CONTINUE WELL INTO NEXT
WEEK...WITH INTERMITTENT DISTURBANCES YIELDING BOUTS OF SHRA/TSRA
LIKELY INTO NEXT THU.

&&

.MARINE...
A COLD FRONT WILL CONTINUE SAGGING SOUTH INTO THE GULF WATERS
TONIGHT...BRINGING BRIEF OFFSHORE FLOW INTO EARLY FRIDAY BEFORE
RETREATING BACK NORTH FRIDAY AFTERNOON. AN ONSHORE FLOW WILL THEN
RESUME...INTENSIFYING OVER THE WEEKEND AS LOW PRESSURE DEEPENS
OVER THE CENTRAL AND SOUTHERN PLAINS. THE FRONT WILL CONTINUE TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. STRONGER
ONSHORE FLOW IS EXPECTED BY SATURDAY INTO MEMORIAL DAY. BETTER
CHANCES OF SHOWERS AND THUNDERSTORMS EXPECTED LATE IN THE WEEKEND
INTO NEXT WEEK AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  61  80  67  85 /  30  50  20  30
LCH  67  83  72  85 /  40  40  20  30
LFT  66  83  71  85 /  40  40  20  30
BPT  68  83  73  85 /  40  40  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...08
Hazardous weather outlook, May 21, 6:21 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CDT THU MAY 21 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
621 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TODAY AS A COLD FRONT SAGS SOUTH INTO THE REGION. THE PROBABILITY
OF SEVERE THUNDERSTORMS IS VERY LOW. AN ISOLATED STRONG
THUNDERSTORM OR TWO IS POSSIBLE...WITH WIND GUSTS THE PRIMARY
HAZARD. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE GIVEN THE
HIGH ATMOSPHERIC MOISTURE CONTENT AND SLOW STORM MOVEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
FRIDAY AND SATURDAY AS THE FRONT RETREATS BACK TO THE NORTH. NO
SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN SUNDAY
INTO EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH APPROACHES FROM THE
WEST. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS VERY
LOW.

SOUTH WINDS ARE FORECAST TO INCREASE SUNDAY AS THE PRESSURE
GRADIENT TIGHTENS ACROSS THE REGION. A WIND ADVISORY MAY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-221130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
621 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO MOVE INTO THE GULF WATERS
TONIGHT...WITH ISOLATED TO SCATTERED THUNDERSTORMS. THE
PROBABILITY OF SEVERE THUNDERSTORMS IS VERY LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
BE POSSIBLE FRIDAY AND SATURDAY. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL INCREASE AGAIN SUNDAY INTO EARLY NEXT WEEK AS
AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. AT THIS TIME...THE
PROBABILITY OF SEVERE WEATHER IS VERY LOW.

SOUTH WINDS ARE FORECAST TO INCREASE SATURDAY NIGHT AND SUNDAY AS
THE PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. A SMALL CRAFT
ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

13

In the hours before

Special weather statement, May 21, 12:40 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 PM CDT THU MAY 21 2015

TXZ201-215-216-211845-
ORANGE TX-JEFFERSON TX-HARDIN TX-
1240 PM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ORANGE...JEFFERSON
AND SOUTHEASTERN HARDIN COUNTIES UNTIL 145 PM CDT...

AT 1239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHINA...OR NEAR NOME...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...LUMBERTON...SOUR LAKE...NOME...
CENTRAL GARDENS...HAMSHIRE...BEVIL OAKS...CHINA...LA BELLE...PORT
ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...FANNETT AND WINNIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3030 9418 2988 9393 2973 9433 2981 9436
      2989 9436 2989 9439 3005 9445 3011 9444
      3011 9447 3014 9448
TIME...MOT...LOC 1739Z 250DEG 16KT 3008 9437

RUA
Special weather statement, May 21, 1:26 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
126 PM CDT THU MAY 21 2015

LAZ041-042-073-074-211930-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-JEFFERSON DAVIS LA-
126 PM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU...NORTH
CENTRAL CAMERON AND SOUTHWESTERN JEFFERSON DAVIS PARISHES UNTIL 230
PM CDT...

AT 123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARLYSS...OR NEAR LAKE CHARLES REGIONAL AIRPORT...MOVING EAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. AT 118 PM CDT...THE LAKE CHARLES REGIONAL AIRPORT
RECORDED A THUNDERSTORM WIND GUST TO 41 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...WESTLAKE...IOWA...LAKE CHARLES REGIONAL
AIRPORT...HAYES...HOLMWOOD...CARLYSS...LEBLEU SETTLEMENT AND BELL
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3004 9328 3005 9329 3005 9333 3004 9333
      3004 9346 3028 9343 3028 9293 3003 9291
TIME...MOT...LOC 1823Z 271DEG 13KT 3015 9331

RUA
Special weather statement, May 21, 1:49 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
149 PM CDT THU MAY 21 2015

LAZ041-073-TXZ215-216-211945-
CALCASIEU LA-WEST CAMERON LA-ORANGE TX-JEFFERSON TX-
149 PM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND
NORTHERN CAMERON PARISHES...ORANGE AND NORTHEASTERN JEFFERSON
COUNTIES UNTIL 245 PM CDT...

AT 148 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VIDOR...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...VIDOR...BRIDGE CITY...
WEST ORANGE...CENTRAL GARDENS...MAURICEVILLE...ROSE CITY...PINE
FOREST...FOREST HEIGHTS AND ORANGEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3024 9384 3025 9371 3028 9371 3029 9364
      3005 9354 2996 9404 3019 9408
TIME...MOT...LOC 1848Z 250DEG 21KT 3009 9397

RUA
Local storm report, May 21, 2:59 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     FLASH FLOOD      3 SE BEAUMONT           30.06N 94.10W
05/21/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED VIDEO OF WATER OVER ROADWAY AND APPROACHING
            HOUSES AT EUCLID ST AND AVENUE C

0233 PM     FLASH FLOOD      3 SSE BEAUMONT          30.05N 94.13W
05/21/2015                   JEFFERSON          TX   PUBLIC

            PUBLIC POSTED VIDEO OF FLOODING ON THE SOUTH END OF 11TH
            STREET

0243 PM     FLASH FLOOD      1 W LAKE CHARLES REGION 30.12N 93.24W
05/21/2015                   CALCASIEU          LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER OVER TANK FARM ROAD

&&

TWH
Local storm report, May 21, 3:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      6 NE LAKE CHARLES       30.27N 93.14W
05/21/2015                   CALCASIEU          LA   NWS EMPLOYEE

            LUKE POWERS ROAD FLOODED.

&&
Special weather statement, May 21, 3:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT THU MAY 21 2015

LAZ045-052-053-212115-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
312 PM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA...EASTERN
VERMILION AND CENTRAL ST. MARTIN PARISHES UNTIL 415 PM CDT...

AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JEFFERSON ISLAND...OR NEAR AVERY ISLAND...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW IBERIA...ST. MARTINVILLE...JEANERETTE...AVERY ISLAND...
LOREAUVILLE...LYDIA...LAKE FAUSSE POINTE...COTEAU...JEFFERSON ISLAND
AND ACADIANA REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2984 9190 2985 9190 3001 9200 3025 9158
      3024 9157 3023 9148 3020 9149 3019 9147
      3013 9146 3011 9147 3010 9146 3010 9139
      3009 9138 3006 9137 3006 9133
TIME...MOT...LOC 2012Z 255DEG 8KT 2997 9192

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:11 PM CDTAreal Flood AdvisoryLCHJasper, Tyler3 hr
May 21, 12:40 PM CDTSpecial Weather StatementLCHJefferson65 min
May 21, 1:35 PM CDTFlash Flood WarningLCHJefferson, Orange3 hr
May 21, 1:49 PM CDTSpecial Weather StatementLCHOrange56 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.